Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS JSJ
NWS JSJ issued this flash flood warning at Feb 6, 2022, 3:56 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2022, 3:56 PM CST (21:56 UTC)
- Expired
- Feb 6, 2022, 9:00 PM CST
- In force
- 5 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 13 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
700
WGCA52 TJSJ 062156
FFWSJU
PRC025-063-129-070100-
/O.NEW.TJSJ.FF.W.0016.220206T2156Z-220207T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
556 PM AST Sun Feb 6 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Caguas in Puerto Rico...
Gurabo in Puerto Rico...
San Lorenzo in Puerto Rico...
* Until 900 PM AST.
* At 556 PM AST, USGS river gauges indicated that excessive runoff
from previous rains have caused Rio Grande de Loiza to exceed
flooding stage. Between 2 and 5 inches of rain have fallen.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly in areas along the river in San Lorenzo, Caguas, and
Gurabo.
HAZARD...Life threatening flash flooding.
SOURCE...River gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1830 6601 1829 6600 1823 6599 1820 6595
1811 6598 1810 6598 1810 6600 1810 6601
1819 6598 1822 6602 1827 6603 1830 6605
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP3 follow-up statements
676
WGCA72 TJSJ 062358
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
758 PM AST Sun Feb 6 2022
PRC025-063-129-070100-
/O.CON.TJSJ.FF.W.0016.000000T0000Z-220207T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caguas PR-Gurabo PR-San Lorenzo PR-
758 PM AST Sun Feb 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING
FOR CAGUAS, GURABO AND SAN LORENZO...
At 758 PM AST, USGS river sensors along Rio Grande de Loiza indicate
stream flow at or near flood stage at various locations upstream
across Caguas, Gurabo and San Lorenzo. Additional rainfall amounts
up to one inch are possible within the next hours. Therefore, the
Flash Flood Warning will remain in place for these areas.
HAZARD...Life threatening flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
For RIO GRANDE DE LOIZA at Rio Grande de Loiza at Caguas:
At 7:30pm the stage was 13.77 feet.
Flood Stage is 16.0 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1830 6601 1829 6600 1823 6599 1820 6595
1811 6598 1810 6598 1810 6600 1810 6601
1819 6598 1822 6602 1827 6603 1830 6605
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP960
WGCA52 TJSJ 070049
FFWSJU
PRC025-063-129-070300-
/O.EXT.TJSJ.FF.W.0016.000000T0000Z-220207T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
849 PM AST Sun Feb 6 2022
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Caguas in Puerto Rico...
Gurabo in Puerto Rico...
San Lorenzo in Puerto Rico...
* Until 1100 PM AST.
* At 849 PM AST, The Doppler radar indicated that thunderstorms,
producing heavy rain, are moving into the warned area. Additional
rainfall amounts up to 1 inch is possible in the warned area.
Flash flooding could begin shortly with this activity as the area
rivers are already elevated.
HAZARD...Thunderstorms producing flash flooding.
SOURCE...Doppler Radar and USGS River Sensors.
IMPACT...Life threatening flash flooding of rivers, creeks and
streams, urban areas, highways, streets and
underpasses. Mudslides.
* For RIO GRANDE DE LOIZA at Rio Grande de Loiza at Caguas:
At 8:30pm the stage was 12.04 feet.
Flood Stage is 16.0 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1830 6601 1829 6600 1823 6599 1820 6595
1811 6598 1810 6598 1810 6600 1810 6601
1819 6598 1822 6602 1827 6603 1830 6605
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA084
WGCA72 TJSJ 070256
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1056 PM AST Sun Feb 6 2022
PRC025-063-129-070306-
/O.EXP.TJSJ.FF.W.0016.000000T0000Z-220207T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caguas PR-Gurabo PR-San Lorenzo PR-
1056 PM AST Sun Feb 6 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM AST THIS EVENING FOR
CAGUAS, GURABO AND SAN LORENZO...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 1830 6601 1829 6600 1823 6599 1820 6595
1811 6598 1810 6598 1810 6600 1810 6601
1819 6598 1822 6602 1827 6603 1830 6605
$$
WSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 2:04 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 6, 2:04 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
404 PM AST Sun Feb 6 2022
.SYNOPSIS...Moist and unsettled weather conditions will continue
through at least Monday, with a drier and more seasonal weather
pattern after that. The bulk of the activity will favor eastern
Puerto Rico and the U.S. Virgin Islands, but a gradual increase in
afternoon convective development over the interior and west is
anticipated. Urban and small stream flooding to localized flash
flooding, rapid rises along rivers, and mudslides near steep areas
remain likely with any extended period of moderate to heavy rains.
Wind-driven seas and a dissipating northerly swell will maintain
hazardous marine and dangerous surf-zone conditions through early
next week.
&&
.SHORT TERM...Tonight through Tuesday...
A transition into a more seasonal pattern is forecast during the
short-term period. Still, the interaction between the mid-to-upper
level trough and remnants of an old frontal boundary will continue
to enhance shower and thunderstorms activity late tonight into
Monday morning. After that, a more patchy weather pattern will
dominate the local weather conditions, while a mid-level ridge and
somewhat drier air aloft gradually envelop the area. So far, model
guidance suggests precipitable water values falling from around
1.80 inches this evening to just below an inch by late Tuesday
night. Thus, expect a decreasing chance for showers and
thunderstorms during the next few days. At the surface, a high
pressure moving further into the western Atlantic will maintain
moderate to fresh east to east-northeast winds of 10 to 20 mph.
For the rest of today and tonight, scattered showers and isolated
thunderstorms will continue to affect the area, including the
remnants of the afternoon convection lingering through the evening
hours. The bulk of the activity will favor portions of eastern and
southern Puerto Rico and the U.S. Virgin Islands, steered by a
predominantly east-southeast flow at the 850-700 mbar layer.
Additional rainfall amounts of one to two inches are possible. Any
extended period of moderate to locally heavy rains over already
saturated soils will lead to urban and small stream flooding to
localized flash flooding, as well as rapid rises along rivers and
mudslides near areas of steep terrain. Overnight lows will fall
into the upper 60s to lower 70s across coastal areas but lower
across higher elevations.
The gradual erosion of the available moisture and the development
of a trade wind cap inversion over the region will lead to a more
seasonal weather pattern. Nonetheless, normal to slightly above
normal moisture levels combined with local effect and diurnal
heating will support afternoon convective development with a
chance for isolated thunderstorms by Monday afternoon, clustering
across the interior to western sections of the island. Under a
dominant cool advective pattern, isolated to scattered showers
will affect northeastern Puerto Rico and the U.S. Virgin Islands
during the overnight and early morning hours. Limited shower
activity with a lower risk for flooding is anticipated for Tuesday,
when moisture levels are expected to fall below seasonal normals.
.LONG TERM...Wednesday through Sunday...
FROM PREV DISCUSSION... /issued 422 AM AST Sun Feb 6 2022/
A drier weather pattern is expected to prevail through the long
period. Latest model guidance continues to suggest the placement
of a mid level ridge that will establish over the islands by
Wednesday. Bands of moisture will continue to linger throughout
the area enhancing the potential for shower activity. This ridge
will promote stable conditions aloft for most of the long term
period across the region. This pattern will result in passing
showers across the local waters moving into the windward portions
of Puerto Rico and the U.S. Virgin Islands during morning hours.
Then, in the afternoon hours, the moisture available will combine
with the daytime heating and local effects causing a few isolated
showers with rainfall accumulations. The U.S. Virgin Islands are
expected to have mainly fair weather conditions. A seasonal
weather pattern but with more patches of dry air will dominate,
and the rainfall accumulation totals remains low.
&&
.AVIATION...Showers and thunderstorms are expected to continue
across Puerto Rico through the evening hours, which may cause tempo
MVFR to brief IFR conditions at TJSJ/TJBQ/TJPS. Mtn tops obscd and
reduced visibilities are expected, along with BKN cigs btw FL030-
FL080. Across the USVI terminals, VFR conditions are expected, but
SHRA/TSRA en route from the Leeward Islands may lead to RA/VCTS
through the night, with brief MVFR conditions at times. Sfc winds
will continue from the east at 10-15 kt with higher gusts near
showers.
&&
.MARINE...Wind-driven seas and a dissipating northerly swell will
maintain hazardous marine conditions with seas up to 8 feet
tonight. As a result, Small Craft Advisories remain in effect for
most local waters, except for coastal waters of southern and
southwestern Puerto Rico, where seas should stay below 5 feet.
Large breaking waves of up to 14 feet will also cause dangerous
swimming and surfing conditions, as well as localized beach
erosion. For this reason, a High Surf Advisory is in effect for
beaches from Aguada and Rincon eastward to northeastern Puerto
Rico and Culebra, as well as eastern St Croix through this evening.
In addition, there is a high risk of rip currents for these
areas, including all beaches of Vieques and St. Thomas through at
least late Monday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 82 73 83 / 70 50 50 40
STT 72 82 72 83 / 50 30 40 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Tuesday afternoon for Culebra-
North Central-Northeast-Northwest-San Juan and Vicinity-
Southeast.
High Surf Advisory until 6 PM AST this evening for Culebra-North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast.
High Rip Current Risk through late Monday night for Mayaguez and
Vicinity-Vieques.
VI...High Rip Current Risk through Tuesday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
High Surf Advisory until 6 PM AST this evening for St Croix.
AM...Small Craft Advisory until 2 PM AST Monday for Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N-Caribbean Waters of Puerto Rico from 10
NM to 17N-Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Northwestern Puerto Rico out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto
Rico out 10 NM-Mona Passage Southward to 17N.
&&
SHORT TERM...DSR/JJA
LONG TERM....ICP
PUBLIC DESK...ERG/CVBHazardous weather outlook, Feb 6, 3:18 AM CST, 12 hours 38 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 511 AM AST domingo 6 de febrero de 2022 AMZ710>745-PRZ001>013-070915- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 511 AM AST domingo 6 de febrero de 2022 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas con lluvias fuertes y vientos breves en rafagas esta tarde a traves de sectores de la mayoria de la isla hoy, incluyendo la zona metropolitana de San Juan y sobre sectores del interior de Puerto Rico. .Inundaciones...Fuertes lluvias pueden resultar en inundaciones urbanas y de riachuelos, especialmente a traves del centro, oeste y noroeste de Puerto Rico. Las lluvias fuertes pueden tambien causar aumento rapido en los rios y riachuelos con deslizamientos de tierra en areas de pendientes alta. Ademas de posibles derrumbes debido a los suelos saturados en algunas areas. .Viento...Se espera viento sostenido en exceso de 20 mph (17 nudos) a traves de las aguas afuera del Atlantico, porciones de los pasajes locales y las areas costeras en la tarde, tambien acompanado de fuerte actividad de tronadas. .Oleaje...Se espera oleaje peligroso y picado de entre 8 a 10 pies en las aguas del Atlantico, y pasajes locales y de 5 a 8 pies en el resto. .Corrientes Marinas...Existe un alto riesgo de corrientes marinas para las playas del noroeste a noreste de Puerto Rico, al igual que Culebra y algunas del norte y este de Vieques. Tambien hay un riesgo moderado de corrientes marinas para el resto de las playas protegidas en la costa sur de Puerto Rico. Se esperan olas rompientes grandes entre 10 y 15 pies para las playas del noroeste a noreste de Puerto Rico, y Culebra y Vieques con una resaca peligrosa y la posibilidad de inundaciones costeras en areas aisladas durante la marea alta. .Dias dos hasta el siete...lunes a sabado Por lo menos hasta temprano el lunes, un ambiente humedo e inestable aumentara la probabilidad de aguaceros y actividad de tronadas. Inundaciones urbanas y de pequenos riachuelos seran posibles con la conveccion de la manana y la tarde. El riesgo de corrientes marinas se mantendra de moderado a alto por los proximos dias. Una marejada del norte y vientos en aumento afectaran las aguas regionales y pasajes causando oleaje picado y peligroso respectivamente. Oleaje y condiciones costeras peligrosas tambien estan presentes hasta temprano el lunes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Sin embargo, le agradeceriamos reportar cualquier informacion sobre inundaciones, corrientes marinas y oleaje al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-070915- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 511 AM AST domingo 6 de febrero de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas cerca o sobre las islas avanzada la tarde y durante la noche. .Inundaciones...Fuertes lluvias pueden resultar en inundaciones urbanas y de riachuelos. La lluvia fuerte pudiera causar aumentos rapidos en los riachuelos y rios con deslizamientos posibles en areas de terreno empinado debido al oleaje saturado. .Viento...Se espera viento sostenido en exceso de 20 mph (17 nudos) a traves de las aguas afueras del Atlantico, porciones de los pasajes locales y las areas costeras en la tarde, tambien acompanado de fuerte actividad de tronadas. .Oleaje...Se espera oleaje peligroso de hasta 8 a 10 pies a traves de las aguas mar afuera del Atlantico y los pasajes y de 5 a 8 pies en el resto del area. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para casi todas las playas hoy. Olas rompientes peligrosas de 10 a 14 pies son probables en el norte de las islas con condiciones peligrosas en las playas, asi como el potencial de inundaciones costeras aisladas, especialmente en periodos de marejada alta. .Dias dos hasta el siete...lunes a sabado Por lo menos hasta temprano el lunes, un ambiente humedo e inestable aumentara la probabilidad de aguaceros y actividad de tronadas. Inundaciones urbanas y de pequenos riachuelos seran posibles con la conveccion de la manana y la tarde. El riesgo de corrientes marinas se mantendra de moderado a alto por los proximos dias. Una marejada del norte y vientos en aumento afectaran las aguas regionales y pasajes causando oleaje picado y peligroso respectivamente. Oleaje y condiciones costeras peligrosas tambien estan presentes hasta temprano el lunes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Sin embargo, le agradeceriamos reportar cualquier informacion sobre corrientes marinas y oleaje al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:18 PM CST | Areal Flood Warning | JSJ | 4 hr | |
| Feb 5, 7:10 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Feb 5, 8:46 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Feb 5, 9:04 PM CST | Flash Flood Warning | JSJ | 86 min | |
| Feb 5, 9:32 PM CST | Areal Flood Advisory | JSJ | 118 min | |
| Feb 5, 10:35 PM CST | Flash Flood Warning | JSJ | 7 hr | |
| Feb 5, 10:58 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Feb 5, 11:32 PM CST | Flash Flood Warning | JSJ | 5 hr | |
| Feb 6, 12:07 AM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Feb 6, 1:00 AM CST | Areal Flood Warning | JSJ | 6 hr | |
| Feb 6, 2:17 AM CST | Areal Flood Warning | JSJ | 4 hr | |
| Feb 6, 3:39 AM CST | Areal Flood Advisory | JSJ | 96 min | |
| Feb 6, 11:30 AM CST | Areal Flood Advisory | JSJ | 9 hr | |
| Feb 6, 12:16 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Feb 6, 12:37 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Feb 6, 12:48 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Feb 6, 1:06 PM CST | Areal Flood Advisory | JSJ | 114 min | |
| Feb 6, 1:21 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Feb 6, 1:46 PM CST | Flash Flood Warning | JSJ | 4 hr | |
| Feb 6, 2:12 PM CST | Flash Flood Warning | JSJ | 5 hr | |
| Feb 6, 3:53 PM CST | Flash Flood Warning | JSJ | 112 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.